High Wind, Central Oregon
- When
- October 9, 5:30 PM PST to 6:30 PM PST
- Where
- Central Oregon forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
Pre-frontal pressure gradients and an upper level low off the Pacific Coast combined to produce damaging winds during the early evening. Trees and power lines were downed north northwest of LaPine and 4 miles southwest of Sunriver.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Pre-frontal pressure gradients and an upper level low off the Pacific Coast combined to produce damaging winds during the early evening. Trees and power lines were downed north northwest of LaPine and 4 miles southwest of Sunriver.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Oct 9, 1:00 PM PST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 200 PM PDT TUE OCT 9 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY...UPPER LEVEL LOW SPINNING OFF THE COAST. THE ASSOCIATED FRONT WILL MOVE ONSHORE LATER TONIGHT. THE UPPER LEVEL LOW AND ASSOCIATED TROUGH IS ELONGATING ON WATER VAPOR SATELLITE INDICATING THAT THE JET IS BECOMING MORE NORTH SOUTH ORIENTED. THIS WILL SLOW DOWN THE WESTWARD ADVANCE OF THE FRONT. DO NOT EXPECT FRONT TO MOVE EAST OF THE CASCADES UNTIL AFTER MIDNIGHT...BUT CLOUDS ARE ALREADY INCREASING ACROSS THE AREA AHEAD OF THE FRONT. A FEW LOCATIONS IN CENTRAL OREGON OVER 3500 FEET HAVE BREEZY WINDS...BUT HIGHER GUSTS (ABOVE 30 MPH) ARE LIMITED TO RIDGETOP LOCATIONS. EXPECT WINDS AT HIGHER ELEVATIONS IN CENTRAL OREGON AND NORTHEAST OREGON MOUNTAINS TO CONTINUE OVERNIGHT...THEN SUBSIDE WEDNESDAY AFTER THE FRONTAL PASSAGE. RAIN WILL BEGIN NEAR THE CASCADES TONIGHT AND SPREAD EAST AFTER MIDNIGHT...WITH SHOWERS REACHING THE EASTERN OREGON/WASHINGTON BORDER BY 18Z WEDNESDAY. HEAVIER AMOUNTS WILL REMAIN IN CENTRAL OREGON AND NEAR THE CASCADES IN WASHINGTON. RIDGING WILL BUILD INTO THE PACIFIC NORTHWEST WEDNESDAY NIGHT AND THURSDAY. TEMPERATURES WILL BE HIGHER TONIGHT WITH INCREASING CLOUD COVER AND WARM ADVECTION ALOFT. AFTER THE FRONTAL PASSAGE TOMORROW MORNING TEMPERATURES WILL BE COOLER WEDNESDAY AFTERNOON AND THURSDAY. COONFIELD .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...UPPER RIDGE GETS PUSHED EAST THURSDAY NIGHT AS UPPER LOW MOVES TOWARD THE COAST. MODELS TAKE THIS LOW SOUTHEAST THROUGH CALIFORNIA ON FRIDAY. MAIN IMPACT FROM THIS SYSTEM WILL BE SOME CLOUDS AND POSSIBLY A FEW SHOWERS OVER THE SOUTHERN HALF OF THE FORECAST AREA. UPPER RIDGE OVER THE REGION SATURDAY AND SUNDAY WITH FAIR WEATHER AND MILD TEMPERATURES. NEXT COLD FRONT MOVES THROUGH MONDAY WITH ANOTHER SYSTEM RIGHT BEHIND IT FOR TUESDAY. SO A RETURN TO CLOUDY SKIES WITH A CHANCE OF RAIN. 94 && .AVIATION...COLD FRONT SLOWLY MOVING TOWARD THE REGION. SCT-BKN CLOUDS AT 100-200 THIS AFTERNOON AND EVENING WILL BE LOWERING OVERNIGHT. SOME LIGHT RAIN WILL OVERSPREAD THE TAF SITES LATER TONIGHT INTO FRIDAY AS FRONT MOVES THROUGH. CEILINGS WILL LOWER INTO THE 050-100 RANGE WITH LOCAL 030-050 IN AREAS OF STEADY PRECIPITATION. WINDS SHOULD INCREASE THROUGH THE AFTERNOON INTO THE EVENING AS STRONGER WINDS ALOFT MIX DOWN TO THE SURFACE. FRONTAL PASSAGE WILL KEEP SOUTHERLY WINDS GOING THROUGH THE NIGHT INTO WEDNESDAY. 94 && .PRELIMINARY POINT TEMPS/POPS... PDT 50 63 41 62 / 10 30 10 0 ALW 53 67 44 65 / 10 30 10 0 PSC 50 67 40 67 / 20 20 10 0 YKM 45 67 37 64 / 40 30 10 0 HRI 48 67 39 65 / 20 20 10 0 ELN 44 63 37 63 / 40 30 10 0 RDM 42 60 31 60 / 70 70 10 10 LGD 46 62 33 64 / 10 40 10 10 GCD 46 61 36 66 / 10 30 10 10 DLS 52 66 42 64 / 70 70 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/94/94
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 402 PM PDT TUE OCT 9 2007 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-101415- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 402 PM PDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RAIN POTENTIAL WILL CONTINUE FOR EASTERN AREAS AS THE UPPER LEVEL TROUGH CONTINUES TO MOVE ACROSS THE REGION WEDNESDAY. ANOTHER SYSTEM BRUSHES BY THURSDAY NIGHT AND FRIDAY WITH A THIRD ON SUNDAY NIGHT AND MONDAY WITH BOTH WEATHER SYSTEMS BRINGING A CHANCE OF RAIN TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59512.